Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 10, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 10, 2006, 3:05 PM PST for San Juan County, Washington. It took effect at Dec 11, 2006, 12:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2006, 3:05 PM PST (23:05 UTC)
- In effect from
- Dec 11, 2006, 12:00 AM PST
- Expired
- Dec 11, 2006, 4:14 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 102305 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 PM PST SUN DEC 10 2006 WAZ001-503-506-510-110515- /O.NEW.KSEW.WI.Y.0010.061211T0800Z-061211T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 305 PM PST SUN DEC 10 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE NORTH INTERIOR OF WESTERN WASHINGTON...IN EFFECT FROM MIDNIGHT TONIGHT THROUGH NOON ON MONDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE WINDY CONDITIONS AS IT MOVES INTO WESTERN WASHINGTON LATER TONIGHT. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT WITH GUSTS TO 50 MPH POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MERCER
2 follow-up statements
000 WWUS76 KSEW 110453 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 PM PST SUN DEC 10 2006 WAZ001-503-506-510-111300- /O.EXT.KSEW.WI.Y.0010.061211T0800Z-061212T0700Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 853 PM PST SUN DEC 10 2006 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM PST MONDAY. A STRONG PACIFIC FRONTAL SYSTEM WILL PRODUCE WINDY CONDITIONS AS IT MOVES INTO WESTERN WASHINGTON LATER TONIGHT. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT WITH GUSTS TO 50 MPH POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ515>517-111300- /O.NEW.KSEW.HW.A.0008.061211T1200Z-061212T0000Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 853 PM PST SUN DEC 10 2006 ...HIGH WIND WATCH IN EFFECT FROM 4 AM PST MONDAY THROUGH MONDAY AFTERNOON... A STORM MOVING TOWARD THE COAST WILL BRING STRONG WINDS...WITH THE POTENTIAL FOR DAMAGING WINDS...TO THE COASTAL AREAS AND THE WESTERN PART OF THE STRAIT OF JUAN DE FUCA MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ BURKE
000 WWUS76 KSEW 111214 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 414 AM PST MON DEC 11 2006 WAZ001-503-506-510-112015- /O.UPG.KSEW.WI.Y.0010.000000T0000Z-061212T0700Z/ /O.NEW.KSEW.HW.W.0018.061211T1214Z-061212T0100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 414 AM PST MON DEC 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A POWERFUL LOW PRESSURE CENTER WILL MOVE TO NEAR THE NORTHWEST TIP OF WASHINGTON THIS AFTERNOON. SUSTAINED SOUTHEAST WINDS OF 35 TO 45 MPH ARE EXPECTED THROUGH THE DAY...WITH GUSTS REACHING TO NEAR 60 MPH. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ515>517-112015- /O.UPG.KSEW.HW.A.0008.000000T0000Z-061212T0000Z/ /O.NEW.KSEW.HW.W.0018.061211T1214Z-061212T0100Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 414 AM PST MON DEC 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A POWERFUL LOW PRESSURE CENTER WILL MOVE TO NEAR THE NORTHWEST TIP OF WASHINGTON THIS AFTERNOON. SOUTH WINDS WILL INCREASE ALONG THE COAST THIS MORNING. INLAND LOCATIONS WILL EVENTUALLY EXPERIENCE SUSTAINED WINDS OF 35 TO 50 MPH BY EARLY THIS AFTERNOON WITH GUSTS OF 60 TO 70 MPH. EXPOSED HEADLANDS ALONG THE IMMEDIATE COAST COULD HAVE GUSTS TO NEAR 80 MPH EARLY THIS AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ514-112015- /O.NEW.KSEW.HW.W.0018.061211T1214Z-061212T0100Z/ EASTERN STRAIT OF JUAN DE FUCA- 414 AM PST MON DEC 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. A POWERFUL LOW PRESSURE CENTER WILL MOVE TO NEAR THE NORTHWEST TIP OF WASHINGTON THIS AFTERNOON. LOCATIONS ALONG THE FOOTHILLS OF THE OLYMPICS ARE LIKELY TO SEE A SHORT PERIOD OF STRONG SOUTH WINDS EARLY THIS AFTERNOON WITH SUSTAINED WINDS REACHING 40 MPH...POSSIBLY GUSTING TO NEAR 60 MPH. LOCATIONS EAST OF SEQUIM ARE ALSO LIKELY TO EXPERIENCE STRONG AND POTENTIALLY DAMAGING SOUTHEAST WINDS THROUGH THE MORNING AND EARLY AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-505-507>509-511-512-112015- /O.NEW.KSEW.WI.Y.0011.061211T1600Z-061212T0300Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 414 AM PST MON DEC 11 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING. A POWERFUL LOW PRESSURE CENTER WILL MOVE TO NEAR THE NORTHWEST TIP OF WASHINGTON THIS AFTERNOON. SOUTH AND SOUTHEAST WINDS WILL INCREASE THIS MORNING. SUSTAINED WINDS COULD REACH 35 MPH WITH GUSTS TO 50 MPH BY MID-MORNING...PARTICULARLY FOR LOCATIONS NORTH OF SEATTLE...INCLUDING EVERETT...AND FOR LOCATIONS SOUTHEAST OF FORT LEWIS...SUCH AS LAKE LAWRENCE AND YELM. THE NORTH END OF HOOD CANAL...INCLUDING THE HOOD CANAL BRIDGE AND QUILCENE...WILL ALSO BE PRONE TO THE STRONGER WINDS. LATER IN THE AFTERNOON...A COLD FRONT WILL PASS...AND THEN THE ENTIRE PUGET SOUND METRO REGION WILL BE PRONE TO SOUTH OR SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:00 AM PST, 6 hours 5 minutes earlier.
Area forecast discussion, Dec 10, 9:00 AM PST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST SUN DEC 10 2006 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL BRING SOME LIGHT RAIN TO THE AREA TODAY. A SIGNIFICANTLY STRONGER STORM WILL REACH THE REGION MONDAY...BRINGING WITH IT HEAVIER PRECIPITATION AND LOCALLY WINDY CONDITIONS. SEVERAL MORE STORM SYSTEMS WILL AFFECT THE NORTHWEST THROUGH THE REMAINDER OF THE WEEK. && .SHORT TERM...A COUPLE OF WEAK SHORTWAVES WILL LIFT ACROSS THE AREA TODAY RESULTING IN PERIODS OF LIGHT RAIN OR SHOWERS. LATEST RADAR/SATELLITE IMAGERY SHOWS A CIRCULATION CENTER ALONG THE N OREGON COAST LIFTING NWD TOWARDS THE AREA. THIS WILL BRING THE NEXT ROUND OF LIGHT RAIN LATER THIS MORNING...LIFTING INTO NRN AREAS THIS AFTERNOON. A BREAK IN PRECIPITATION IS EXPECTED THIS EVENING AHEAD OF THE NEXT STRONGER SYSTEM. MODELS CONTINUE TO SHOWS A STRONG CONSOLIDATED SYSTEM TO AFFECT THE AREA LATE TONIGHT THROUGH MONDAY NIGHT. THIS SYSTEM WILL BRING WIND AND HEAVY RAIN/MOUNTAIN SNOW TO PARTS OF THE AREA. THE GFS STILL SHOWS A WAVEY FRONTAL SYSTEM WITH SURFACE LOW DEVELOPMENT ALONG THE FRONT. THIS WILL MAINTAIN STRONG SLY/SW FLOW OVER THE AREA AND ALSO ACT TO PROLONG PRECIPITATION. QPF AMOUNTS SHOWN BY THE MODELS STILL SHOW UPWARDS OF 3 INCHES OVER THE OLYMPICS IN AN 18 HOUR PERIOD WITH SOME OF THE MESO SCALE MODELS IMPLYING A LITTLE HIGHER AMOUNTS. CURRENT HYDRO MODEL GUIDANCE SHOWS THE SKOKOMISH TO SPEAK VERY NEAR FLOOD STAGE BUT NOT UNTIL LATER MONDAY AFTERNOON OR EVENING. A WATCH WAS ISSUED BY THE NIGHT SHIFT TO COVER THIS POSSIBILITY. THIS SYSTEM WILL ALSO BRING SUBSTANTIAL SNOW TO THE MOUNTAINS MONDAY AND MONDAY NIGHT. MODELS IMPLY THE HEAVIEST PERIOD OF QPF WILL OCCUR IN STRONG SLY/SW HEAD OF THE FRONT DURING THE DAY MONDAY. THIS WILL FAVOR S FACING SLOPES...WITH WARNING AMOUNTS PROBABLE OVER THE N CASCADES FOR PLACES LIKE MT BAKER. SNOW WILL FLY ACROSS THE CENTRAL CASCADES BUT HEAVIER SNOW THERE WILL LIKELY WAIT UNTIL THE POST FRONTAL WESTERLIES PICK UP MONDAY EVENING THROUGH TUESDAY MORNING. A TRAILING LOW WILL MOVE ACROSS DURING THAT PERIOD HELPING TO BOOST QPF AMOUNTS. CURRENT THINKING IS THAT WARNING AMOUNTS ARE VERY LIKELY OVER THE N CASCADES...STRATING EARLY MON MORNING. THE CENTRAL CASCADES ARE TRICKIER AS THE FLOW IS NOT AS CONDUCIVE BUT ADVISORY AMOUNTS AREA SEEM LIKELY. GETTING THE 12 INCHES IN 12 HOURS AT SNOQUALMIE IS NOT OUT OF THE QUESTION MONDAY NIGHT SO WARNING CRITERIA IS NOT OUT OF REACH DURING THAT TIME PERIOD. WILL KEEP THINGS SIMPLE AT THIS POINT AND ISSUE A WINTER STORM WATCH FOR BOTH THE CENTRAL/N CASCADES AND WORD HEAVIER SNOW AMOUNTS OVER N FOR MONDAY AND CENTRAL AREAS MONDAY NIGHT. SNOW LEVELS WILL ALSO BE TRICKY WITH PRE-FRONTAL WAA ADVECTION ALOFT...BUT E FLOW THROUGH THE PASSES WILL PROBABLY MAINTAIN MOSTLY SNOW ABOVE 4K FEET. AS FOR WIND...NEW 12Z NAM AND GFS EACH HANDLE THE FRONTAL SURFACE PATTERN DIFFERENTLY. THE NAM SHOWS SOME SECONDARY LOW DEVELOPMENT ON THE FRONT BUT TRACKS IT TO NEAR ASTORIA AS A WEAKER FEATURE. THE GFS IS STRONGER WITH THE SURFACE LOW...SHOWING IT DEEPENING AS IT TRACKS INTO CENTRAL VANCOUVER ISLAND. THE GFS IS THE PREFERRED SOLUTION AS IT TENDS TO DO BETTER IN THESE CASES. WIND SHOULD PICK UP ON THE COAST TONIGHT AND SPREAD INLAND BY MONDAY MORNING. WHILE THE FLOW ALOFT WILL BE QUITE STRONG...ABOUT 60KT A 850MB...SURFACE GRADIENTS/MODEL SFC WIND FIELDS IMPLY SUB-WARNING CRITERIA. WILL KEEP COAST WINDS JUST BELOW WARNING CRITERIA FOR NOW. THE N INTERIOR FROM AROUND EVERETT NWD AND POSSIBLY THE STRAIT WILL PROBABLY NEED AN ADVISORY BUT THAT CAN WAIT UNTIL THIS AFTERNOONS PACKAGE. MERCER .LONG TERM...AN ONGOING SERIES OF SYSTEMS WILL AFFECT THE AREA THE REST OF THE WEEK AND INTO NEXT WEEKEND. EXTENDED MODELS CONTINUE TO SHOW A RETURN TO CONSOLIDATED FLOW OVER THE AREA WITH DEVELOPING SYSTEMS AS THEY MOVE ACROSS. THIS WOULD RESULT IN PERIODS OF STRONG WINDS AND HEAVY RAIN...WITH THE STRONGEST FRONTS ON WED AND LATE THU. THE MODELS CONTINUE TO SHOW A SWITCH TO A COLDER TROUGH OVER THE PACIFIC NW BY FRI/SAT AS A RIDGE AMPLIFIES NEAR 150W. THIS WOULD LOWER SNOW LEVEL SIGNIFICANTLY. WITH FLUCTUATIONS IN DETAILS CONTINUING AT THIS TIME RANGE...HAVE ONLY MADE MINOR TWEAKS TO THE EXTENDED PERIOD. CERNIGLIA && .AVIATION...THIS MORNINGS EASTERLY GRADIENTS ARE STARTING TO DIMINISH WITH SOUTHERLY STARTING TO KICK IN. CLOSED CIRCULATION CENTER SHOWING ON KPQR RADAR BETWEEN KAST AND KPDX THIS AM MOVING SLOWLY TO THE NORTH. THIS CENTER ACCOUNTING FOR GUSTY SLY WINDS 20 TO 30 KT ALONG THE OR COAST AND N OR INTERIOR. WILL PROBABLY SEE THE SAME DEVELOPING FOR 3 TO 4 HOURS LATE THE MORNING AND AFTERNOON AS LOW CENTER TRACKS ACROSS WESTERN WASHINGTON. KSEA...CIGS BKN-OVC030 IN HEAVIER SHOWERS LATER THIS AM INTO THIS AFTERNOON. WINDS TO REMAIN SOUTHERLY WITH POSSIBLE GUSTS 20 TO 25 KT BETWEEN 19 AND 23Z. PRANGE && .SEW WATCHES/WARNINGS/ADVISORIES... .FLOOD WATCH MASON COUNTY. .WINTER STORM WATCH CENTRAL AND NORTH CASCADES MONDAY AND MONDAY NIGHT. .GALE WARNING WEST ENTRANCE UNTIL 10 AM. .GALE WARNING COAST AND WEST ENTRANCE BEGINNING AT 7 PM THROUGH LATE TONIGHT. .SMALL CRAFT ADVISORY COAST UNTIL 7 PM. .SMALL CRAFT ADVISORY WEST ENTRANCE STARING AT 10 AM UNTIL 7 PM THIS EVENING. .SMALL CRAFT ADVISORY CENTRAL STRAIT...EAST ENTRANCE...NORTHERN INLAND WATERS AND ADMIRALTY INLET. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS AT THE GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 5:52 AM PST | Flood Watch | SEW | Mason | 49 hr |
| Dec 10, 9:36 AM PST | Winter Storm Watch | SEW | 19 hr | |
| Dec 10, 2:01 PM PST | High Surf Advisory | SEW | 36 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.